MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. PERFIX PLUG LIGHT; SURGICAL MESH
Catalog Number 0117170
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994); Hernia (2240)
Date of Event 12/14/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, hernia recurrence, infection, chronic pain and subsequent surgical intervention.The instructions-for-use (ifu) supplied with the device lists recurrence of hernia and infection as possible complications.In regards to the infection, the warnings section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." this emdr represents the bard/davol perfix light plug (device #3).Additional emdrs were submitted to represent the two bard/davol perfix plugs (device #1 and device #2) and the bard/davol ventralex st (device #4).Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Attorney alleges that the patient was implanted with a bard/davol perfix plug in the course of an inguinal hernia repair surgery on (b)(6) 2008.It is alleged that further to the implantation with the product, the patient suffered the development of mesh failure, hernia recurrence, infection and chronic pain.Attorney alleges that the patient underwent a corrective revision surgery on (b)(6) 2010 and also on (b)(6) 2011.Attorney alleges that the patient underwent a corrective revision surgery with a bard/davol perfix plug on (b)(6) 2015.Attorney alleges that the patient underwent a corrective revision surgery on (b)(6) 2016.Attorney also alleges that the patient was implanted with another bard/davol perfix light plug (date unspecified).Attorney alleges that the patient underwent a corrective revision surgery with a bard/davol ventralex st mesh on (b)(6) 2017.It is alleged that the patient has suffered injuries, losses, and damages resulting from numerous defects in the product that create an unreasonably high risk of injury with severe permanent adverse health consequences.Attorney alleges the patient suffered permanent injuries including scarring, disfigurement, suffering and physical disability.It is alleged that the patient continues to undergo medical care and treatment.It is also alleged that the device was defective.
 
Event or Problem Description
Attorney alleges that the patient was implanted with two bard/davol perfix plug in course of an inguinal hernia repair surgery on (b)(6) 2008.It is alleged that further to the implantation with the product, the patient suffered the development of mesh failure, hernia recurrence, infection and chronic pain.Attorney alleges that the patient underwent a corrective revision surgery on (b)(6) 2010 and also on (b)(6) 2011.Attorney alleges that the patient underwent a corrective revision surgery with bard/davol perfix plug light on (b)(6) 2015.Attorney alleges that the patient underwent a corrective revision surgery on (b)(6) 2016.Attorney alleges that the patient underwent a corrective revision surgery with bard/davol ventralex st on (b)(6) 2017.Attorney alleges that the patient has suffered injuries, losses, and damages resulting from numerous defects in the product that create an unreasonably high risk of injury with severe permanent adverse health consequences.Attorney alleges that the patient suffered permanent injuries including scarring, disfigurement, hernia recurrence, infection and chronic pain.Attorney alleges that the patient had pain, suffering and disability.Attorney alleges that the patient continues to undergo medical care and treatment.Attorney also alleges that the patient sustained personal injury and the device was defective.
 
Additional Manufacturer Narrative
No conclusions can be made.The patient's attorney alleges adverse patient outcome associated with the hernia mesh used to treat the patient including permanent injury, hernia recurrence, infection, chronic pain and subsequent surgical intervention.The instructions-for-use (ifu) supplied with the device lists recurrence of hernia and infection as possible complications.In regards to the infection, the warnings section of the ifu states "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." addendum: h.11: this supplemental emdr has been submitted to report the implant and event dates, which were omitted in the initial mdr (mdr no.1213643-2021-07511).This supplemental emdr represents the bard/davol perfix plug light (device #3).Additional supplemental emdrs were submitted to represent the two bard/davol perfix plugs (device #1 & device #2) and the bard/davol ventralex st (device #4).Should additional information be provided, a supplemental emdr will be submitted.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned.

Brand Name
PERFIX PLUG LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key12457901
Report Number1213643-2021-07511
Device Sequence Number20018317
Product Code FTL
UDI-Device Identifier00801741031007
UDI-Public(01)00801741031007
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K092032
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/28/2016
Device Catalogue Number0117170
Device Lot NumberHUVI2068
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/20/2021
Supplement Date Received by Manufacturer10/16/2021
Initial Report FDA Received Date09/12/2021
Supplement Report FDA Received Date11/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/27/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient SexMale